Health care providers should better educate diabetes patients about insulin pen use after a patient died from not receiving any insulin doses due to a failure to remove the standard insulin pen needle cover, the Institute for Safe Medication Practices wrote in its National Alert Network newsletter. The group also offered several tips for preventing insulin pen mix-up, including teaching patients how to use an insulin pen properly, training them according to the pen needle they will be using at home and reminding them to consult a health care professional if their blood glucose levels are elevated after injecting insulin.
Nonprofit: Better insulin pen education needed after patient's death
Sign up for DiabetesPro SmartBrief
News for diabetes health professionals
Get the intelligence you need: news and information that is changing your industry today, hand-curated by our professional editors from thousands of sources and delivered straight to your inbox.